Alert archive / South Dakota / Wind Advisories in 2014
Wind Advisory 22, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Dec 15, 2014, 6:20 PM CST for 4 states. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2014, 6:20 PM CST (00:20 UTC)
- Expired
- Dec 16, 2014, 4:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Sioux Falls, SD
All 45 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
941 WWUS73 KFSD 160020 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 620 PM CST MON DEC 15 2014 SDZ038-039-050-052>054-057>060-063>065-068-160600- /O.NEW.KFSD.WI.Y.0022.141216T0020Z-141216T0600Z/ BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA- DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...HOWARD...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR 620 PM CST MON DEC 15 2014 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...STRONG NORTHWESTERLY WINDS WILL PERSIST THROUGH MIDNIGHT BEFORE TAPERING OFF LATER IN THE NIGHT. * WEATHER CONDITIONS...NORTHWEST WINDS OF 25 TO 35 MPH...GUSTING TO AROUND 40 MPH AT TIMES. THE WINDS COMBINED WITH RECENT SNOWFALL WILL PERIODICALLY REDUCE VISIBILITIES TO AS LOW AS MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ040-055-056-061-062-066-067-069>071-160830- /O.NEW.KFSD.WI.Y.0022.141216T0020Z-141216T1000Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BROOKINGS-LAKE-MOODY- MCCOOK-MINNEHAHA-TURNER-LINCOLN SD-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY... BROOKINGS...MADISON...FLANDREAU...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 620 PM CST MON DEC 15 2014 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST TUESDAY. * TIMING...STRONG NORTHWESTERLY WINDS WILL PERSIST THROUGH THE LATE NIGHT HOURS. * WEATHER CONDITIONS...NORTHWEST WINDS OF 25 TO 35 MPH...GUSTING TO AROUND 40 MPH AT TIMES. IN AREAS THAT HAVE RECEIVED SNOWFALL...THE WINDS WILL PERIODICALLY REDUCE VISIBILITIES TO AS LOW AS MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
2 follow-up statements
222 WWUS73 KFSD 160611 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1211 AM CST TUE DEC 16 2014 SDZ038-039-050-052>054-057>060-063>065-068-160715- /O.EXP.KFSD.WI.Y.0022.000000T0000Z-141216T0600Z/ BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA- DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...HOWARD...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR 1211 AM CST TUE DEC 16 2014 ...WIND ADVISORY HAS EXPIRED... NORTHERLY WINDS WILL GRADUALLY DIMINISH OVERNIGHT FROM A STRONG AND GUSTY 20 TO 35 MPH...BUT THE STRONGEST WIND THREAT HAS ENDED. $$ IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ040-055-056-061-062-066-067-069>071-161000- /O.CON.KFSD.WI.Y.0022.000000T0000Z-141216T1000Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BROOKINGS-LAKE-MOODY- MCCOOK-MINNEHAHA-TURNER-LINCOLN SD-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY... BROOKINGS...MADISON...FLANDREAU...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 1211 AM CST TUE DEC 16 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING... * TIMING...STRONG NORTHWESTERLY WINDS WILL PERSIST THROUGH THE LATE NIGHT HOURS. * WEATHER CONDITIONS...NORTHWEST WINDS OF 25 TO 35 MPH...GUSTING TO AROUND 40 MPH AT TIMES. IN AREAS THAT HAVE RECEIVED SNOWFALL...THE WINDS WILL PERIODICALLY REDUCE VISIBILITIES TO AS LOW AS ONE MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ CHAPMAN
109 WWUS73 KFSD 161004 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 404 AM CST TUE DEC 16 2014 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ040-055-056-061-062-066-067-069>071-161115- /O.EXP.KFSD.WI.Y.0022.000000T0000Z-141216T1000Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BROOKINGS-LAKE-MOODY- MCCOOK-MINNEHAHA-TURNER-LINCOLN SD-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY... BROOKINGS...MADISON...FLANDREAU...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 404 AM CST TUE DEC 16 2014 ...WIND ADVISORY HAS EXPIRED... NORTHERLY WINDS WILL CONTINUE TO GRADUALLY DIMINISH IN THE PRE DAWN HOURS. IT WILL REMAIN WINDY...WITH WINDS GUSTING TO 25 TO 35 MPH...CREATING WIND CHILLS FROM 5 BELOW ZERO TO 5 ABOVE ZERO. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Dec 15, 5:24 PM CST, 56 minutes earlier.
Area forecast discussion, Dec 15, 5:24 PM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
524 PM CST MON DEC 15 2014
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 308 PM CST MON DEC 15 2014
SYSTEM EVOLVING ABOUT AS ANTICIPATED. THE TROWAL THAT WAS IN
PLACE THIS MORNING IS COLLAPSING SO WE ARE LOSING OUR SOURCE OF
WARM AIR ALOFT. THIS IS ALLOWING PRECIPITATION TO BECOME MAINLY
SNOW OVER SOUTHEAST SOUTH DAKOTA. PARTS OF SOUTHWEST MINNESOTA
STILL STUCK IN THE LITTLE BIT OF THE TROWAL THAT REMAINS SO STILL
SOME SLEET AND FREEZING RAIN IN THOSE AREAS. NORTHWEST IOWA WORKED
INTO THE DRY SLOT AND HAS SIMPLY HAD SPOTTY SHOWERS THROUGH THE
LATE MORNING AND AFTERNOON. AS THIS TROWAL CONTINUES TO COLLAPSE
DRIER AND COLDER AIR WILL CONTINUE TO WORK TO THE SOUTH AND EAST
WHICH SHOULD BRING A BRIEF TRANSITION ZONE OF SLEET AND SNOW TO
ALL SNOW FOR THE AREAS THAT ARE NOT SNOWING AS OF 230 PM. AS THE
LIFT SHIFTS EAST AND SOUTHEAST TONIGHT DRIER AIR WILL WORK IN FROM
THE NORTHWEST AND WILL SHUT THE SNOW DOWN THROUGH THE EVENING INTO
THE OVERNIGHT HOURS. THE MAIN CONCERN AFTER THE ADVISORIES AND
WARNINGS END WILL BE THE INCREASING WINDS. AT THIS TIME IT APPEARS
THAT THE SNOW WILL BE TOO WET TO BLOW AROUND SO MORE THAN LIKELY
SOMEWHERE NEAR AND EAST OF THE INTERSTATE 29 CORRIDOR WILL NEED A
WIND ADVISORY. TEMPERATURES WILL DROP THROUGH THE NIGHT WITH
OVERNIGHT LOWS MAINLY IN THE TEENS.
ON TUESDAY...A STRONG PRESSURE GRADIENT WILL REMAIN EAST OF I29 WITH
SUSTAINED WINDS UP TO 20 MPH AND GUSTS APPROACHING 30 MPH IN THE
MORNING. AS HIGH PRESSURE BUILDS SOUTHWARD INTO EASTERN SOUTH
DAKOTA...THE GRADIENT WILL WEAKEN AND WINDS WILL SLOWLY DECREASE
THROUGH THE DAY. NAM...AND TO LESSER EXTENT GFS...ARE SHOWING
STRATUS REMAINING OVER MOST OF THE AREA MOST OF THE DAY. THERE ARE
INDICATIONS THAT DRIER AIR WILL BE ABLE TO ERODE SOME OF THE CLOUDS
WEST OF I29 DURING THE AFTERNOON. SO NOT EXPECTING OVERCAST SKIES
ALL DAY BUT SUN WILL BE LIMITED TO A COUPLE OF HOURS AT BEST EAST OF
I29...WITH PERHAPS 3 OR 4 HOURS WEST OF I29. WITH SNOW COVER IN MOST
AREAS AND WEAKENING WINDS...LOWERED HIGHS INTO THE UPPER TEENS IN
PARTS OF SW MN AND NW IA AND LOWER TO MID 20S ELSEWHERE.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 308 PM CST MON DEC 15 2014
DRY AND QUIET IN THE LONG TERM AS COLD AIR KEEPS TEMPS BELOW NORMAL
RIGHT UP TO THE WEEKEND.
TROUGH WILL MOVE FROM THE WEST COAST TO THE PLAINS BY FRIDAY.
GFS/NAM KEEP PRECIP ASSOCIATED WITH THIS SYSTEM IN THE SOUTHERN AND
CENTRAL PLAINS BUT THE ECMWF SHOWS LIGHT PRECIP BY FRIDAY MORNING.
WILL KEEP THE WEEKEND DRY AS THE ECMWF IS THE OUTLIER AT THIS TIME.
SAT NIGHT INTO SUNDAY WILL BE CLOSER TO NORMAL TEMPERATURES AS
RIDGING AHEAD OF ANOTHER WEST COAST SYSTEM RESULTS IN WARM ADVECTION
OVER THE NORTHERN PLAINS.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 520 PM CST MON DEC 15 2014
SNOW IS EXPECTED TO CONTINUE INTO THE EVENING HOURS...GRADUALLY
DIMINISHING AFTER 04Z. IMPROVEMENTS ARE EXPECTED IN HURON WITHIN
THE NEXT HOUR.
SIOUX FALLS WILL HAVE CONTINUED LIGHT TO
OCCASIONALLY MODERATE SNOWS THROUGH THE LATE EVENING HOURS.
VISIBILITIES MAY TEMPORARILY DROP BELOW 1 MILE.
AT SIOUX CITY...VERY LIGHT RAIN/FOG WILL PERSIST FOR THE NEXT
HOUR...HOWEVER THE TAIL END OF SNOW WILL MOVE INTO THE CITY LATER
THIS EVENING AND DIMINISH BY MIDNIGHT. VISIBILITY RESTRICTIONS
SHOULD BE LIMITED.
THE BIGGEST CONCERN THROUGH THE DAYBREAK HOURS OF TUESDAY WILL BE
STRONG NORTHWEST WINDS...SUSTAINED 25 GUSTING AS HIGH AS 35 KNOTS.
THESE WINDS MAY LEAD TO BLOWING SNOW REDUCTIONS ESPECIALLY AT FSD.
HAVE NOT INCLUDED BLSN IN THE CURRENT TAF FOR THE PERIODS AFTER
MIDNIGHT...BUT THE ADDITION AND SLIGHT VISIBILITY RESTRICTION MAY
BE POSSIBLE. ELSEWHERE...WINDS WILL SLOWLY DIMINISH OR WEAK AS WE
MOVE INTO TUESDAY MORNING.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR SDZ061-
062-066-067-069.
WINTER STORM WARNING UNTIL 9 PM CST THIS EVENING FOR SDZ040-055-
056.
WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR SDZ038-
039-052>054-057>060-064-065-068.
WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR SDZ050-063.
MN...WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR MNZ081-
089-098.
WINTER STORM WARNING UNTIL 9 PM CST THIS EVENING FOR MNZ071-072-
080-097.
IA...WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR IAZ001.
NE...NONE.
&&
SHORT TERM...SCHUMACHER/08
LONG TERM...SALLY
AVIATION...DUXHazardous weather outlook, Dec 15, 3:09 PM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 309 PM CST MON DEC 15 2014 SDZ038>040-050-052>066-068-069-162115- BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE- MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX- DOUGLAS-HUTCHINSON-TURNER-BON HOMME-YANKTON- 309 PM CST MON DEC 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT SNOW WILL CONTINUE ACROSS THE AREA BEFORE TAPERING OFF IN THE EVENING. SNOWFALL ACCUMULATIONS WILL RANGE FROM 3 TO 4 INCHES ALONG THE HIGHWAY 14 CORRIDOR TO 4 TO 6 INCHES IN FAR SOUTH CENTRAL SOUTH DAKOTA. NORTH TO NORTHWEST WINDS FROM 20 TO 35 MPH WILL ALSO CREATE FURTHER REDUCED VISIBILITY IN BLOWING SNOW AT TIMES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER...REPORTS OF SNOWFALL ACCUMULATION WOULD BE APPRECIATED. IAZ001-MNZ071-072-080-081-089-097-098-SDZ067-162115- LYON IA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-PIPESTONE- ROCK-LINCOLN SD- 309 PM CST MON DEC 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ANY MIXED PRECIPITATION WILL CHANGE TO SNOW THROUGH THE AFTERNOON AND CONTINUE INTO LATE EVENING. ADDITIONAL ICE ACCUMULATION WILL BE MINIMAL...WITH SNOWFALL AMOUNTS OF 2 TO 4 INCHES BEFORE ENDING. NORTH TO NORTHWEST WINDS FROM 20 TO 35 MPH WILL ALSO CREATE FURTHER REDUCED VISIBILITY IN BLOWING SNOW AT TIMES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER...REPORTS OF SNOWFALL OR ICE ACCUMULATION WOULD BE APPRECIATED. IAZ002-003-012>014-020>022-031-032-MNZ090-NEZ013-014-SDZ070-071- 162115- OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-JACKSON-DIXON-DAKOTA-CLAY SD-UNION- 309 PM CST MON DEC 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT RAIN WILL TRANSITION TO A BRIEF WINTRY MIX OF FREEZING RAIN AND SLEET THIS AFTERNOON...THEN CHANGE TO ALL SNOW BY EVENING. ICING IS EXPECTED TO REMAIN LIGHT...WITH SNOWFALL AMOUNTS GENERALLY AN INCH OR TWO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER...REPORTS OF SNOWFALL OR ICE ACCUMULATION WOULD BE APPRECIATED.
In the hours before
Local storm report, Dec 15, 1:48 PM CST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
148 PM CST MON DEC 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM ICE STORM MADISON 44.01N 97.11W
12/15/2014 LAKE SD EMERGENCY MNGR
AT LEAST 1/4 INCH ICE ON BRANCHES AND WINDOWS.
&&
PSLocal storm report, Dec 15, 3:57 PM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
357 PM CST MON DEC 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM SNOW GREGORY 43.23N 99.43W
12/15/2014 E3.0 INCH GREGORY SD CO-OP OBSERVER
STILL FLURRIES AND BLOWING SNOW NOW.
0330 PM SNOW PLATTE 43.39N 98.84W
12/15/2014 E6.0 INCH CHARLES MIX SD CO-OP OBSERVER
STILL SNOWING LIGHTLY NOW.
0337 PM FREEZING RAIN WESSINGTON SPRINGS 44.08N 98.57W
12/15/2014 E0.25 INCH JERAULD SD CO-OP OBSERVER
THE OBSERVER REPORTED A QUARTER INCH OF FREEZING RAIN
THIS MORNING BEFORE THE SNOW STARTED.
0337 PM SNOW WESSINGTON SPRINGS 44.08N 98.57W
12/15/2014 E2.0 INCH JERAULD SD CO-OP OBSERVER
STILL SNOW AND BLOWING SNOW, WITH DRIFTS 3 TO 5 INCHES
DEEP.
0340 PM FREEZING RAIN CHAMBERLAIN 43.81N 99.32W
12/15/2014 E0.25 INCH BRULE SD EMERGENCY MNGR
THE EM REPORTED A QUARTER INCH OF FREEZING RAIN BETWEEN
1130 PM AND 1 AM THIS MORNING BEFORE THE SNOW STARTED.
0340 PM SNOW CHAMBERLAIN 43.81N 99.32W
12/15/2014 E5.0 INCH BRULE SD EMERGENCY MNGR
STILL FLURRIES AND BLOWING SNOW, WITH DRIFTS 4 TO 6
INCHES DEEP.
&&
TRMLocal storm report, Dec 15, 4:55 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
455 PM CST MON DEC 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM SNOW WHITE LAKE 43.73N 98.71W
12/15/2014 E4.0 INCH AURORA SD CO-OP OBSERVER
STILL SNOW FLURRIES AND BLOWING SNOW.
0415 PM FREEZING RAIN WHITE LAKE 43.73N 98.71W
12/15/2014 E0.25 INCH AURORA SD CO-OP OBSERVER
ABOUT A QUARTER INCH OF FREEZING RAIN THIS MORNING BEFORE
THE SNOW.
0427 PM SNOW HURON 44.36N 98.22W
12/15/2014 M1.4 INCH BEADLE SD OFFICIAL NWS OBS
0438 PM SNOW MITCHELL 43.73N 98.03W
12/15/2014 E3.0 INCH DAVISON SD CO-OP OBSERVER
OBSERVER ESTIMATED THE SNOWFALL SO FAR TODAY AT 3 INCHES.
&&
TRMLocal storm report, Dec 15, 5:45 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
545 PM CST MON DEC 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM SNOW TYNDALL 42.99N 97.86W
12/15/2014 M3.5 INCH BON HOMME SD CO-OP OBSERVER
&&
MDUXLocal storm report, Dec 15, 5:46 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
546 PM CST MON DEC 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FREEZING RAIN TYNDALL 42.99N 97.86W
12/15/2014 E0.10 INCH BON HOMME SD CO-OP OBSERVER
&&
MDUXNearby
Wind Advisories in South Dakota, 2014Wind Advisories in Iowa, 2014Wind Advisories in Minnesota, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.